Ok...weird question, but here goes. I've asked questions before, but this
one just occured to me, & thought I'd ask....
I"ve been on Betaseron for 4 yrs (probable MS). After I eat, I"d say 40-50%
of the time, I develop violent hiccups!!!
Could this be due to MS? Betaseron? Or coincidence?
Needless to say, I've never seen this asked on your forum!!
Hiccups are actually listed as a side effect of Betaseron in the Physician's Desk Reference but these often list occasional all ill-reported side effects. It is certainly not a common effect, though GI upset/Nausea has been seen. Anything affecting the stomach could cause hiccups. As a side effect of Betaserone seems less likely. Is there a correlation between the episodes and the time you were started on the medication?
Hiccups are unusual in Multiple Sclerosis but have been reported several times. MS plaques imaged in the lower brainstem have been reported in such patients. Several drugs may help - Drugs like Thorazine and Metaclopramide have been used in intractable hiccups. In one of the cases reported of MS and hiccups, carbamazepine (which helps many paroxysmal symptoms in MS) was reported to help. Ask your doctor about what he thinks the cause is and whether some of these medications would be helpful.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.